Narrow Results Clear All
- Communication Improvement 2
- Education and Training 6
- Error Reporting and Analysis 3
- Human Factors Engineering 6
- Legal and Policy Approaches 2
- Quality Improvement Strategies 4
- Device-related Complications 2
- Identification Errors 1
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 12
- Surgical Complications 1
- Transfusion Complications 1
- Africa 1
- Asia 1
- Australia and New Zealand 1
- Central and South America 1
- Europe 2
- North America 16
Search results for "Press Release/Announcement"
FDA requiring color changes to Duragesic (fentanyl) pain patches to aid safety―emphasizing that accidental exposure to used patches can cause death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 23, 2013.
This announcement explains a label change to a medication patch intended to reduce risk of accidental exposure.
Federal Register. Washington, DC: Office of Disease Prevention and Health Promotion. September 4, 2013;78:54469-54470.
This notice calls for comments on a proposed government plan to research and promote adverse drug event reduction. The process for submitting public comments is now closed.
Warning! Severe burns and permanent scarring after glacial acetic acid (≥99.5%) mistakenly applied topically.
National Alert Network for Serious Medication Errors. Bethesda, MD: American Society of Health-System Pharmacists and Institute for Safe Medication Practices; January 23, 2013.
Describing several incidents of a corrosive chemical mistakenly applied to skin that led to severe burns and scarring, this alert recommends steps to prevent such errors.
Codeine use in certain children after tonsillectomy and/or adenoidectomy may lead to rare, but life-threatening adverse events or death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 15, 2012.
This announcement reveals risks associated with administering codeine after a common pediatric procedure.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
Morphine sulfate oral solution 100 mg per 5 mL (20 mg/mL): medication use error—reports of accidental overdose.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 10, 2011.
This announcement reveals a labeling change to reduce the potential for misadministration of a pain medication.
New dosing recommendations to prevent potential Valcyte (valganciclovir) overdose in pediatric transplant patients.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 15, 2010.
This announcement describes revised dosing recommendations designed to prevent overdosing immunocompromised pediatric patients.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; August 2, 2010.
This announcement reports on numerous errors in which an oral medication, nimodipine, was administered intravenously and describes how such errors occur.
US Food and Drug Administration. June 24–25, 2010; Marriott Residence Inn, Bethesda, MD.
This session kicks off an FDA initiative to redesign drug labeling in an effort to prevent medication errors and develop policies to support the changes. The opportunity to submit comments based on materials discussed at the session has passed.
MedWatch Safety Alert. Rockville, MD: US Food and Drug Administration; February 17, 2010.
This announcement alerts consumers and health care professionals to dangers associated with name confusion on a widely used over-the-counter medicine.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This alert notifies health care providers of the potential for patient harm if a particular inhalation powder is reconstituted and incorrectly administered.
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
This announcement alerts clinicians and patients that insulin pens and insulin cartridges are never to be used on more than one patient.
Rapid Response Report 2. London, UK: National Patient Safety Agency; September 3, 2007.
This announcement details the potential for errors and near misses associated with an injectable medication that is available in several formulations.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2007.
This announcement describes a fatal overdose of a protease inhibitor in an infant and discusses how to prevent such occurrences.
Information Exchange System Alert. Geneva, Switzerland: World Health Organization; July 18, 2007.
This international announcement provides guidance on the safe administration of the chemotherapeutic agent vincristine.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 6, 2007.
This announcement alerts health care providers to the potential for life-threatening errors involving two heparin products and provides recommendations to minimize mistakes.
Baltimore, MD: Centers for Medicare & Medicaid Services (CMS) Office of Public Affairs; May 18, 2006.
This fact sheet provides information regarding the Centers for Medicare and Medicaid Services' initiative to better understand and minimize never events.